Alert archive / Indiana / Gale Warnings in 2014

Gale Warning 12, NWS Northern Indiana

September 21, 2014

NWS Northern Indiana issued this gale warning at Sep 21, 2014, 10:48 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2014, 10:48 AM EDT (14:48 UTC)
Expired
Sep 21, 2014, 8:00 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WHUS73 KIWX 211448
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 AM EDT SUN SEP 21 2014

LMZ043-046-212300-
/O.UPG.KIWX.SC.Y.0047.000000T0000Z-140922T1700Z/
/O.NEW.KIWX.GL.W.0012.140921T1448Z-140922T0000Z/
/O.NEW.KIWX.SC.Y.0048.140922T0000Z-140922T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1048 AM EDT SUN SEP 21 2014

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
1 PM EDT MONDAY. 

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES
  THIS AFTERNOON. WINDS VEER NORTH AND DIMINISH TO 10 TO 20 KNOTS TONIGHT
  AND 10 TO 15 KNOTS MONDAY MORNING.

* WAVES...WAVES 5 TO 10 FEET THROUGH MIDNIGHT...THEN SLOWLY
  SUBSIDING TO 4 FEET OR LESS BY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
453 
WHUS73 KIWX 211847
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
247 PM EDT SUN SEP 21 2014

LMZ043-046-220300-
/O.CON.KIWX.GL.W.0012.000000T0000Z-140922T0000Z/
/O.CON.KIWX.SC.Y.0048.140922T0000Z-140922T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
247 PM EDT SUN SEP 21 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 1 PM EDT MONDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES
  THIS AFTERNOON. WINDS VEER NORTH AND DIMINISH TO 10 TO 15 KNOTS
  LATE TONIGHT AND CONTINUE THROUGH MONDAY MORNING...THEN BACKING
  NORTHWEST 5 TO 10 KNOTS MONDAY AFTERNOON.

* WAVES...WAVES 6 TO 10 FEET TONIGHT...THEN GRADUALLY SUBSIDING TO
  4 FEET OR LESS BY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
017 
WHUS73 KIWX 220004
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 PM EDT SUN SEP 21 2014

LMZ043-046-220815-
/O.EXP.KIWX.GL.W.0012.000000T0000Z-140922T0000Z/
/O.CON.KIWX.SC.Y.0048.000000T0000Z-140922T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
804 PM EDT SUN SEP 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...NORTH WIND 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS EASING
  TO 10 TO 15 KNOTS AFTER MIDNIGHT AND CONTINUING THROUGH MONDAY
  MORNING...THEN BACKING NORTHWEST 5 TO 10 KNOTS MONDAY AFTERNOON.

* WAVES...WAVES 6 TO 10 FEET TONIGHT...THEN GRADUALLY SUBSIDING TO
  4 FEET OR LESS MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Sep 21, 6:10 AM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Sep 21, 6:10 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 AM EDT SUN SEP 21 2014

.SYNOPSIS...
ISSUED AT 327 AM EDT SUN SEP 21 2014

A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE AREA EARLY THIS
MORNING...USHERING IN MUCH COOLER AIR ALONG WITH GUSTY NORTHWEST
BREEZES. A DISTURBANCE ALOFT WILL CROSS THE AREA THIS AFTERNOON
AND MAY GIVE RISE TO A FEW LIGHT SHOWERS. HIGH TEMPERATURES WILL BE
IN THE LOW TO MID 60S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 327 AM EDT SUN SEP 21 2014

PV ANOMALY ASSOCD/W INTENSE SW OVR NRN WI WILL DIVE RAPIDLY SEWD
INTO NRN IN BY MIDDAY AS LG SCALE MID LVL TROUGH AMPLIFIES SHARPLY
SEWD. SFC CDFNT IN ASSOCN/W THIS SYS EXTENDS FM WRN LK MI SWWD INTO
CNTRL IN AND WILL CLEAR ERN CWA BY DAYBREAK. SRN FLANK OF CONVN
ALG THIS FTR WILL CARRY EWD THROUGH SRN MI OTRWS SCT SHRA/TSRA
CONT TO FESTER WITHIN DOWNSTREAM WAA OVERTOP LEFT OVER OUTFLW
BUBBLE FM CONVN LAST EVENING YET ON THE WAY OUT OVR FAR SERN ZONES.
AGAIN THOUGH XPC ALL OF THIS WILL BE EAST OF CWA BY SUNRISE AND
WILL THEN AWAIT ARRIVAL OF MID LVL TROUGH ACRS THE NW CWA TWD THE
NOON HOUR FOLLOWED BY RAPID SEWD PIVOT THROUGH MID AFTN.

POST FNTL AIRMASS GETS GUTTED AS STG CAA WING DRIVES SEWD THROUGH
THIS MORNING. PALTRY LEFT OVR RESIDUAL LL THETA-E IN COMBINATION
W/INNOCUOUS VERTICAL ASCENT WARRANT TEMPERING POPS AS REFLECTED
BOTH IN MOS TRENDS AND SEEN IN NEARLY ALL HIGHRES SOLUTIONS.

TEMPS WILL BE SHARPLY COLDER VS YDA/S UNSEASONABLY WARM READINGS
W/HIGHS IN THE LOW TO MID 60S. SFC RIDGE BLDS EAST OVERNIGHT W/CLRG
AND WILL FOLLOW COLDER SIDE OF MOS GUIDANCE.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 327 AM EDT SUN SEP 21 2014

LITTLE TO TALK ABOUT FOR THE LONG TERM AS HIGH PRESSURE WILL DRIFT
ACROSS THE REGION THROUGH TUESDAY BEFORE PARKING TO THE EAST FOR THE
REMAINDER OF THE WEEK INTO THE WEEKEND. COOLEST TEMPS WILL BE SEEN
MONDAY INTO MONDAY NIGHT GIVEN PROXIMITY OF RIDGE AXIS. MORNING LOWS
MONDAY WILL BE IN THE LOWER 40S WITH TEMPERATURES REBOUNDING ONLY
INTO THE 60S AND THEN BACK DOWN INTO THE MID 40S MONDAY NIGHT.

FROM TUESDAY ON...SLOW MODERATION WILL TAKE PLACE WITH HIGHS
REACHING INTO THE LOWER TO MIDDLE 70S AND NO SIGNS OF RAIN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 609 AM EDT SUN SEP 21 2014

LEADING EDGE OF VIGOROUS LL CAA WING NOW OVERSPREADING NW CWA AND
WILL RAPIDLY SWEEP SEWD THROUGH CWA BY MID MORNING. ROBUST RISE/FALL
COUPLET YIELDING FAIRLY GUSTY POST FNTL NWRLY WINDS W/GUSTS UP TO
30KTS NOTED IN 10Z OBS.

UPSTREAM SHRA IN ASSOCN/W SW WRAPPING UP ACRS ERN WI AND UNDERNEATH
MID LVL COLD POCKET WILL GENERALLY CLIP FAR NE PORTION OF CWA TWD
LT MORNING. TRAILING VORT LOBE AND WK LL FORCED ASCENT MAY YIELD A
SPRINKLE/LIGHT SHRA AT THE TERMINALS EARLY THIS AFTN BUT WILL AGAIN
DEFER ANY MENTION AS LTL IF ANY SENSIBLE IMPACT XPCD. PRIMARY
AVIATION HAZARD GOING FWD WILL BE ESCALATION OF SFC GRADIENT ESP AFT
SUNRISE UNDERNEATH MID LVL DRYSLOT. LAMP GUIDANCE CONTS TO UPTICK
SLIGHTLY HIGHER W/NWRLY SFC GUSTS ABV 25KTS FOR A TIME LIKELY FM MID
MORNING THROUGH MID AFTN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EDT MONDAY FOR LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...FISHER
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 21, 4:19 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EDT SUN SEP 21 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
419 AM EDT SUN SEP 21 2014 /319 AM CDT SUN SEP 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE SUNDAY AFTERNOON ACROSS SOUTH
CENTRAL MICHIGAN...NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-220830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 AM EDT SUN SEP 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO MONDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Sep 21, 8:25 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
825 AM EDT SUN SEP 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     HAMLET                  41.55N  86.58W
09/20/2014                   STARKE             IN   EMERGENCY MNGR

            MANY TREES SNAPPED AND UPROOTED THROUGHOUT TOWN. ONE
            UPROOTED TREE RUPTURED A GAS LINE AND CAUSED THE
            EVACUATION OF 3 HOMES. SEVERAL TREE BRANCHES FELL ON
            VEHICLES. NO INJURIES REPORTED.

&&

BENTLEY
Local storm report, Sep 21, 8:30 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 AM EDT SUN SEP 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     WANATAH                 41.43N  86.90W
09/20/2014                   LA PORTE           IN   EMERGENCY MNGR

            MANY TREES UPROOTED AND TREE BRANCHES SNAPPED. SEVERAL
            ROAD CLOSURES DUE TO DOWNED TREES AND POWERLINES.
            PORTION OF A FENCE BLOWN DOWN.

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 9:46 PM EDTSpecial Weather StatementIWXFulton29 min
Sep 20, 10:03 PM EDTSpecial Weather StatementIWXNoble27 min
Sep 20, 11:27 PM EDTSpecial Weather StatementIWXJay33 min
Sep 21, 1:18 AM EDTSpecial Marine WarningIWX117 min
Sep 21, 2:23 AM EDTSpecial Weather StatementIWXLaPorte22 min
Sep 21, 2:58 AM EDTSpecial Weather StatementIWXMarshall, Saint Joseph32 min
Sep 21, 10:48 AM EDTSmall Craft AdvisoryIWX30 hr
Sep 21, 2:55 AM EDTSpecial Weather StatementIWXVan Buren35 min

Nearby

Gale Warnings in Indiana, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.